Electronic prescribing can lead to many unintended consequences, some of which can increase the chances of drug errors.J Am Med Inform Assoc. 2014;21:481-486
Unrealized potential and residual consequences of electronic prescribing on pharmacy workflow in the outpatient pharmacy.
Nanji KC, Rothschild JM, Boehne JJ, Keohane CA, Ash JS, Poon EG. J Am Med Inform Assoc. 2014;21:481-486.
Computerized provider order entry (CPOE) systems have been widely implemented to prevent adverse drug events due to prescribing errors. This direct observation and interview study in an outpatient pharmacy setting describes changes in practice as a result of electronic prescribing. Consistent with prior studies investigating unintended consequences of CPOE, researchers identified new errors associated with electronic prescribing, as well as potential methods to reduce adverse drug events. To improve safety, the authors recommend developing systems to track abandoned prescriptions, offering incentives for pharmacies to utilize electronic prescribing, and enhancing the interface between electronic health record and pharmacy computer systems to decrease manual entry, limit duplicated prescriptions, and expedite clarification requests. A past AHRQ WebM&M commentary describes how a nurse entered an outpatient prescription for the wrong patient and deleted it, mistakenly assuming it would cancel the order.
E-prescribing: a focused review and new approach to addressing safety in pharmacies and primary care.
Odukoya OK, Chui MA. Res Social Adm Pharm. 2013;9:996-1003.
e-Prescribing: characterisation of patient safety hazards in community pharmacies using a sociotechnical systems approach.
Odukoya OK, Chui MA. BMJ Qual Saf. 2013;22:816-825.
Errors associated with outpatient computerized prescribing systems.
Nanji KC, Rothschild JM, Salzberg C, et al. J Am Med Inform Assoc. 2011;18:767-773.
STUDYView all related resources...
Retail pharmacy staff perceptions of design strengths and weaknesses of electronic prescribing.
Odukoya O, Chui MA. J Am Med Inform Assoc. 2012;19:1059-1065.
No hay comentarios:
Publicar un comentario